MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*CA35185C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted h4: device manufacture date - unknown due to unknown lot number h6: patient code: 3191 no code available - device fragment was in the patient; however, the fragment was retrieved.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and shipping inspection record.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advavtage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advavtage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.It is likely that the distal end of the actual sample came into contact with a hard object, including the calcified lesion, and caught in it.In this state, subsequently, the actual sample was subjected to pulling force for withdrawal, resulting in the reported event.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the involved radifocus glidewire advantage broke apart during a leg case.It was a bad bifurcation with a lot of calcium.The doctor thinks the glide portion broke apart when he pulled the wire back through the calcium.The blood loss was less than 250cc.The patient was reported to be in good condition.Additional information received april 1, 2019.The wire did not break apart completely.They were able to retrieve the wire from the patient completely.The peripheral intervention was completed successfully with another wire.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8495728
Report Number9681834-2019-00048
Device Sequence Number19241001
Product Code DQX
UDI-Device Identifier04987350703620
UDI-Public04987350703620
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA*CA35185C
Device Catalogue NumberGA3501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE SHEATH